Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Regularity of geodesic rays and Monge-Ampère equations


Authors: D. H. Phong and Jacob Sturm
Journal: Proc. Amer. Math. Soc. 138 (2010), 3637-3650
MSC (2010): Primary 31C10, 53B35
DOI: https://doi.org/10.1090/S0002-9939-10-10371-2
Published electronically: May 5, 2010
MathSciNet review: 2661562
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the geodesic rays constructed as limits of Bergman geodesics from a test configuration are always of class $ C^{1,\alpha}$, $ 0<\alpha<1$. An essential step is to establish that the rays can be extended as solutions of a Dirichlet problem for a Monge-Ampère equation on a Kähler manifold which is compact.


References [Enhancements On Off] (What's this?)

  • [AT] Arezzo, C. and G. Tian, ``Infinite geodesic rays in the space of Kähler potentials'', Ann. Sc. Norm. Sup. Pisa (5) 2 (2003) 617-630. MR 2040638 (2005c:32027)
  • [BD] Berman, R. and J. P. Demailly, ``Regularity of plurisubharmonic upper envelopes in big cohomology classes'', arXiv:0905.1246
  • [BT76] Bedford, E. and B. A. Taylor, ``The Dirichlet problem for a complex Monge-Ampère equation'', Invent. Math. 37 (1976) 1-44. MR 0445006 (56:3351)
  • [BT82] Bedford, E. and B.A. Taylor, ``A new capacity for plurisubharmonic functions'', Acta Math. 149 (1982) 1-40. MR 674165 (84d:32024)
  • [B09a] Berndtsson, B., ``Positivity of direct image bundles and convexity in the space of Kähler metrics'', J. Differential Geom. 81 (2009), no. 3, 457-482. MR 2487599
  • [B09b] Berndtsson, B., ``Probability measures associated with geodesics in the space of Kähler metrics'', arXiv: 0907.1806
  • [B03] Błocki, Z., ``Uniqueness and stability for the complex Monge-Ampère equation on compact Kähler manifolds'', Indiana Math. J. 52 (2003) 1697-1701. MR 2021054 (2004m:32073)
  • [B09] Błocki, Z., ``On geodesics in the space of Kähler metrics'', 2009 preprint.
  • [BK] Błocki, Z. and S. Kołodziej, ``On regularization of plurisubharmonic functions on manifolds'', Proc. Amer. Math. Soc. 135 (2007) 2089-2093. MR 2299485 (2008a:32029)
  • [Ca] Catlin, D., ``The Bergman kernel and a theorem of Tian'', Analysis and geometry in several complex variables, Katata, 1997, Trends in Math., 1-23, Birkhäuser Boston, 1999. MR 1699887 (2000e:32001)
  • [C00] Chen, X.X., ``The space of Kähler metrics'', J. Differential Geom. 56 (2000) 189-234. MR 1863016 (2003b:32031)
  • [C08] Chen, X.X., ``Space of Kähler metrics. III: On the lower bound of the Calabi energy and geodesic distance'', Invent. Math. 175 (2009) 453-503. MR 2471594 (2010b:32033)
  • [CS] Chen, X.X. and S. Sun, ``Space of Kähler metrics V-Kähler quantization'', arXiv: 0902.4149
  • [CT] Chen, X.X. and Y. Tang, ``Test configuration and geodesic rays'', Astérisque No. 321 (2008), 139-167. MR 2521647
  • [DP] Demailly, J.-P. and M. Paun, ``Numerical characterization of the Kähler cone of a compact Kähler manifold'', Ann. of Math. (2) 159 (2004) 1247-1274. MR 2113021 (2005i:32020)
  • [D] Dinew, S., ``Uniqueness and stability in $ {\mathcal E}(X,\omega)$'', arXiv:0804.3407
  • [D99] Donaldson, S.K., ``Symmetric spaces, Kähler geometry, and Hamiltonian dynamics'', Amer. Math. Soc. Transl. Ser. 2, 196, Amer. Math. Soc., 1999, 13-33. MR 1736211 (2002b:58008)
  • [D02] Donaldson, S.K., ``Scalar curvature and stability of toric varieties'', J. Differential Geom. 62 (2002) 289-349. MR 1988506 (2005c:32028)
  • [D05] Donaldson, S.K., ``Lower bounds on the Calabi functional'', J. Differential Geom. 70 (2005) 453-472. MR 2192937 (2006k:32045)
  • [G] Guan, B., ``The Dirichlet problem for complex Monge-Ampère equations and regularity of the pluri-complex Green function'', Comm. Anal. Geom. 6 (1998) no. 4, 687-703. MR 1664889 (2000d:32062)
  • [L] Lu, Z., ``On the lower order terms of the asymptotic expansion of Tian-Yau-Zelditch'', Amer. J. Math. 122 (2000) 235-273. MR 1749048 (2002d:32034)
  • [M] Mabuchi, T., ``Some symplectic geometry on compact Kähler manifolds. I'', Osaka J. Math. 24 (1987) 227-252. MR 909015 (88m:53126)
  • [PS03] Phong, D.H. and J. Sturm, ``Stability, energy functionals, and Kähler-Einstein metrics'', Commun. Analysis and Geom. 11 (2003) 565-597. MR 2015757 (2004k:32041)
  • [PS06] Phong, D.H. and J. Sturm, ``The Monge-Ampère operator and geodesics in the space of Kähler potentials'', Invent. Math. 166 (2006) 125-149. MR 2242635 (2007h:32036)
  • [PS07] Phong, D.H. and J. Sturm, ``Test configurations and geodesics in the space of Kähler potentials'', J. Symp. Geom. 5 (2007) 221-247.
  • [PS07a] Phong, D.H. and J. Sturm, ``On the regularity of geodesics associated to test configurations'', arXiv:0707.3956.
  • [PS09] Phong, D.H. and J. Sturm, ``The Dirichlet problem for degenerate complex Monge-Ampère equations'', arXiv:0904.1898
  • [RZ] Rubinstein, Y. and S. Zelditch, ``Bergman approximations of harmonic maps into the space of Kähler metrics on toric varieties'', arXiv:0803.1249
  • [S] Semmes, S., ``Complex Monge-Ampère equations and symplectic manifolds'', Amer. J. Math. 114 (1992) 495-550. MR 1165352 (94h:32022)
  • [SZ06] Song, J. and S. Zelditch, ``Bergman metrics and geodesics in the space of Kähler metrics on toric varieties'', arXiv:0707.3082
  • [SZ08] Song, J. and S. Zelditch, ``Test configurations, large deviations and geodesic rays on toric varieties'', arXiv:0712.3599
  • [T90] Tian, G., ``On a set of polarized Kähler metrics on algebraic manifolds'', J. Differential Geom. 32 (1990) 99-130. MR 1064867 (91j:32031)
  • [Y78] Yau, S.T., ``On the Ricci curvature of a compact Kähler manifold and the complex Monge-Ampère equation. I'', Comm. Pure Appl. Math. 31 (1978) 339-411. MR 480350 (81d:53045)
  • [Y93] Yau, S.T., ``Open problems in geometry'', Proc. Symposia Pure Math., 54, Part 1, Amer. Math. Soc., 1993, 1-28. MR 1216573 (94k:53001)
  • [Z] Zelditch, S., ``Szegö kernels and a theorem of Tian'', Int. Math. Res. Notices 1998, no. 6, 317-331. MR 1616718 (99g:32055)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 31C10, 53B35

Retrieve articles in all journals with MSC (2010): 31C10, 53B35


Additional Information

D. H. Phong
Affiliation: Department of Mathematics, Columbia University, New York, New York 10027
Email: phong@math.columbia.edu

Jacob Sturm
Affiliation: Department of Mathematics, Rutgers University, Newark, New Jersey 07102
Email: sturm@rutgers.edu

DOI: https://doi.org/10.1090/S0002-9939-10-10371-2
Received by editor(s): September 23, 2009
Received by editor(s) in revised form: January 8, 2010
Published electronically: May 5, 2010
Additional Notes: This work was partially supported by NSF under grants DMS-07-57372 and DMS-09-05873
Communicated by: Richard A. Wentworth
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society